Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 16, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Mar 15, 2006, 2:00 PM PST for Siskiyou County, California; Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 16, 2006, 12:00 AM PST. It was in force for 11 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 15, 2006, 2:00 PM PST (22:00 UTC)
- In effect from
- Mar 16, 2006, 12:00 AM PST
- Expired
- Mar 16, 2006, 11:29 AM PST
- In force
- 11 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 8:23 AM PST | HEAVY SNOW 7 | 6 Nw Mount Shasta, CA | MEASURED OVERNIGHT AT 3900 FEET. |
| Mar 16, 8:53 AM PST | HEAVY SNOW 8 | 1 N Mount Shasta, CA | 24 HOUR TOTAL ENDING AT 830 AM PST. STILL SNOWING. |
| Mar 16, 9:17 AM PST | HEAVY SNOW 8 | 4 Sw Weed, CA | 24 HOUR TOTAL ENDING AT 8AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 152200 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 200 PM PST WED MAR 15 2006 CAZ081-152300- /O.CAN.KMFR.HW.A.0010.060316T1100Z-060317T0400Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 200 PM PST WED MAR 15 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WATCH FOR THE SHASTA VALLEY. $$ ORZ021-022-160600- /O.UPG.KMFR.HW.A.0010.060316T0800Z-060317T0000Z/ /O.NEW.KMFR.HW.W.0016.060316T0800Z-060316T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 200 PM PST WED MAR 15 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL APPROACH THE COAST LATE TONIGHT AND MOVE ONSHORE THURSDAY MORNING. SOUTH WINDS WILL BEGIN TO INCREASE LATER THIS EVENING AND WILL REACH THERE PEAK WITH GUSTS TO 60 MPH JUST AHEAD AND WITH THE FRONTAL PASSAGE EARLY THURSDAY MORNING. WINDS WILL GRADUALLY DECREASE BEHIND THE FRONT LATE THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ RH
4 follow-up statements
000 WWUS76 KMFR 160544 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 944 PM PST WED MAR 15 2006 ORZ021-022-161345- /O.CON.KMFR.HW.W.0016.060316T0800Z-060316T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 944 PM PST WED MAR 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE COAST OF SOUTHERN OREGON. A COLD FRONT APPROACHING THE COAST IS CAUSING SOUTH WINDS TO INCREASE THIS EVENING. THEY WILL CONTINUE TO STRENGTHEN...EVENTUALLY PEAKING WITH GUSTS TO 60 MPH JUST AHEAD AND WITH THE FRONTAL PASSAGE EARLY THURSDAY MORNING. WINDS WILL GRADUALLY DECREASE BEHIND THE FRONT LATE THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ BERTEAU
000 WWUS76 KMFR 161233 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 433 AM PST THU MAR 16 2006 CAZ081-162045- /O.EXB.KMFR.HW.W.0016.000000T0000Z-060317T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 433 AM PST THU MAR 16 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING FOR THE SHASTA VALLEY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF OREGON IS BRINGING A COLD FRONT INLAND THIS MORNING. STRONG SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THROUGH THIS AFTERNOON IN THE SHASTA VALLEY. WINDS WILL GRADUALLY DECREASE BEHIND THE FRONT LATE THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ021-022-161800- /O.CON.KMFR.HW.W.0016.000000T0000Z-060316T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 433 AM PST THU MAR 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE COAST OF SOUTHERN OREGON. A COLD FRONT APPROACHING THE COAST IS CAUSING SOUTH WINDS TO INCREASE THIS MORNING. WINDS WILL CONTINUE TO STRENGTHEN... EVENTUALLY PEAKING AT 35 TO 45 MPH WITH GUSTS TO 60 MPH JUST AHEAD OF AND DURING THE FRONTAL PASSAGE THIS MORNING. WINDS WILL GRADUALLY DECREASE BEHIND THE FRONT LATE THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KMFR 161731 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 931 AM PST THU MAR 16 2006 ORZ021-022-161845- /O.CAN.KMFR.HW.W.0016.000000T0000Z-060316T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 931 AM PST THU MAR 16 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. WINDS ALONG THE COAST HAVE DECREASED BEHIND A COLD FRONT. $$ CAZ081-170000- /O.CON.KMFR.HW.W.0016.000000T0000Z-060317T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 931 AM PST THU MAR 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SHASTA VALLEY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SHASTA VALLEY. A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF OREGON IS BRINGING A COLD FRONT INLAND THIS MORNING. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THROUGH THIS AFTERNOON IN THE SHASTA VALLEY. WINDS WILL GRADUALLY DECREASE BEHIND THE FRONT LATE THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MS
000 WWUS76 KMFR 161929 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1129 AM PST THU MAR 16 2006 CAZ081-162300- /O.CAN.KMFR.HW.W.0016.000000T0000Z-060317T0000Z/ /O.NEW.KMFR.WI.Y.0017.060316T1929Z-060316T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1129 AM PST THU MAR 16 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF OREGON IS PUSHING A COLD FRONT INLAND TODAY. GUSTY SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH MID AFTERNOON IN THE SHASTA VALLEY. THE STRONGEST WINDS WILL BE AROUND WEED. WINDS WILL DECREASE BEHIND THE FRONT LATE THIS AFTERNOON THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Mar 15, 8:45 AM PST, 5 hours 15 minutes earlier.
Area forecast discussion, Mar 15, 8:45 AM PST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
845 AM PST WED MAR 15 2006
.DISCUSSION...FAIRLY QUIET DAY EXPECTED TODAY AS THERE IS NO WELL
DEFINED FRONTS APPROACHING THE REGION. A MOIST WESTERLY FLOW WILL
KEEP A LOT OF CLOUDS AND SCATTERED LIGHT SHOWER ACTIVITY AROUND THE
AREA. DIFFERENCES BETWEEN THE TWO MODELS EXIST IN HANDLING THE
SYNOPTIC PATTERN DEVELOPING OVER THE EAST PACIFIC. AFTER LOOKING AT
THE LATEST WATER VAPOR LOOP WOULD TEND TO LEAN TOWARDS THE GFS
MODEL...BUT SOMEWHAT TONED DOWN ON THE STRENGTH OF THE SYSTEM
THURSDAY.
&&
.AVIATION...GENERALLY VFR CONDITIONS TODAY WITH SCATTERED SHOWERS
AND OCCASIONAL MVFR CONDITIONS.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
AFTERNOON...FLORENCE OR TO OR/CA BORDER 0-60 NM.
...SMALL CRAFT ADVISORY FOR WINDS THROUGH THIS EVENING...FLORENCE
OR TO OR/CA BORDER 0-60 NM.
...GALE WARNING THIS EVENING THROUGH THURSDAY AFTERNOON...FLORENCE
OR TO OR/CA BORDER 0-60 NM.
...HIGH WIND WATCH MIDNIGHT THROUGH THURSDAY AFTERNOON FOR THE
SOUTHERN OREGON COASTLINE FLORENCE TO OR/CA BORDER.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
AFTERNOON...OR/CA BORDER TO PT ST GEORGE CA 0-60NM.
...SMALL CRAFT ADVISORY FOR WINDS THROUGH THIS EVENING...OR/CA
BORDER TO PT ST GEORGE CA 0-60NM.
...GALE WARNING THIS EVENING THROUGH THURSDAY AFTERNOON...OR/CA
BORDER TO PT ST GEORGE CA 0-60NM.
...HIGH WIND WATCH MIDNIGHT THROUGH THURSDAY AFTERNOON FOR THE
NORTHERN CALIFORNIA COASTLINE OR/CA BORDER TO PT. ST GEORGE.
...HIGH WIND WATCH THURSDAY MORNING THROUGH AFTERNOON FOR THE
SHASTA VALLEY OF SISKIYOU COUNTY.
RH
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:03 AM PST | High Wind Watch | MFR | Siskiyou | 10 hr |
Nearby
High Wind Warnings in Oregon, 2006High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.